Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 17, NWS Northern Indiana

March 9, 2011

NWS Northern Indiana issued this small craft advisory at Mar 9, 2011, 3:45 PM EST. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 3:45 PM EST (20:45 UTC)
In effect from
Mar 10, 2011, 7:00 AM EST
Expired
Mar 11, 2011, 3:22 PM EST
In force
32 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS73 KIWX 092045
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EST WED MAR 9 2011

LMZ043-046-100445-
/O.NEW.KIWX.SC.Y.0017.110310T1200Z-110311T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
345 PM EST WED MAR 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO
1 PM EST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS THURSDAY WITH GUSTS TO 30
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND
  CONTINUING INTO FRIDAY.

* WAVES: BUILDING TO 6 TO 10 FEET THURSDAY...SUBSIDING TO 4 TO 7
  FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET
  FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
698 
WHUS73 KIWX 100348
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1048 PM EST WED MAR 9 2011

LMZ043-046-101200-
/O.CON.KIWX.SC.Y.0017.110310T1200Z-110311T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1048 PM EST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
1 PM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
1 PM EST FRIDAY. 

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THURSDAY
  WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY
  NIGHT AND CONTINUING INTO FRIDAY.

* WAVES: BUILDING TO 6 TO 10 FEET THURSDAY...SUBSIDING TO 4 TO 7 
  FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 
  FEET FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
187 
WHUS73 KIWX 100942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST THU MAR 10 2011

LMZ043-046-101745-
/O.EXT.KIWX.SC.Y.0017.110310T1200Z-110312T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST FRIDAY.

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND
  CONTINUING INTO FRIDAY.

* WAVES: BUILDING TO 5 TO 8 FEET TODAY...SUBSIDING TO 4 TO 7 FEET
  BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET
  FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
050 
WHUS73 KIWX 101545
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 AM EST THU MAR 10 2011

LMZ043-046-102345-
/O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 AM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...
  DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND CONTINUING 
  INTO FRIDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET TODAY...SUBSIDING TO 4 TO 7 
  FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 
  FEET FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
164 
WHUS73 KIWX 102133
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST THU MAR 10 2011

LMZ043-046-110545-
/O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...
  DIMINISHING TO 10 TO 20 KNOTS FRIDAY...THEN BACKING SOUTHWEST
  FRIDAY EVENING. 

* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...SUBSIDING TO 4 TO 7
  FEET BY FRIDAY MORNING...THEN SUBSIDING FURTHER TO UNDER 4 FEET
  FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
816 
WHUS73 KIWX 110221
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EST THU MAR 10 2011

LMZ043-046-111030-
/O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
921 PM EST THU MAR 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...
   DIMINISHING TO 10 TO 20 KNOTS FRIDAY...THEN BACKING SOUTHWEST 
  FRIDAY EVENING. 

* WAVES: 4 TO 7 FEET OVERNIGHT INTO FRIDAY MORNING...THEN
  SUBSIDING TO UNDER 4 FEET BY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 
WHUS73 KIWX 110939
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST FRI MAR 11 2011

LMZ043-046-111745-
/O.EXT.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/
/O.NEW.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
5 PM EST THIS AFTERNOON. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 10
  KNOTS TODAY AND BACK SOUTHWEST. SOUTHWEST WINDS WILL INCREASE
  TONIGHT AND SATURDAY MORNING AND VEER WEST TO 35 KNOT GALES
  SATURDAY MORNING. 

* WAVES: 6 TO 7 FEET WILL DECREASE TO UNDER 4 FEET BY THIS
  EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
370 
WHUS73 KIWX 111530
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 AM EST FRI MAR 11 2011

LMZ043-046-112330-
/O.CON.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/
/O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1030 AM EST FRI MAR 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

* WINDS: NORTHWEST WIND 10 TO 20 KNOTS WILL DIMINISH TO AROUND 10
  KNOTS THIS AFTERNOON...AND BECOME SOUTHWEST LATE. SOUTHWEST
  WINDS WILL INCREASE TONIGHT AND SATURDAY MORNING AND VEER WEST
  TO 35 KNOT GALES SATURDAY MORNING.

* WAVES: UP TO 6 FEET WILL DECREASE TO UNDER 4 FEET BY THIS
  EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY AND SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
242 
WHUS73 KIWX 112022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
322 PM EST FRI MAR 11 2011

LMZ043-046-120430-
/O.CAN.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/
/O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
322 PM EST FRI MAR 11 2011

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT WILL BECOME
  WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM MID
  MORNING SATURDAY THROUGH EARLY SATURDAY EVENING.

* WAVES: BUILDING TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 2:32 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 9, 2:32 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EST WED MAR 9 2011

.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT...
KIWX RADAR SHOWING BACK EDGE OF MAIN PRECIP AREA NOW MOVING THROUGH
OH COUNTIES THIS AFTN. HAVE ADJUSTED GRIDS ACCORDINGLY AND WILL GO
WITH JUST A CHANCE OF LIGHT RAIN OR DRIZZLE AS SFC LOW MOVES
OVERHEAD THIS EVENING. WILL CONTINUE WITH CHANCE POPS OVERNIGHT AND
WAIT FOR DRY SLOT TO PUSH OFF TO THE EAST ALLOWING WRAP AROUND
MOISTURE TO MOVE IN ALONG WITH UPPER TROUGH TRAVERSING THROUGH THE
TN/OH VALLEY TO PROVIDE ADDL SUPPORT FOR PRECIP TO REDEVELOP
THURSDAY MORNING. COLD AIR WILL BE SLOWER TO MOVE IN AND AS A RESULT
WILL WORK AGAINST NORMAL DIURNAL CYCLE...ESPECIALLY IN EASTERN CWA.
THEREFORE ANTICIPATE A SLOWER CHANGEOVER TO SNOW AND A MORE
PROLONGED PERIOD OF A RA/SN MIX. OVERALL SLOWER PROGRESSION WILL
HAVE -SN CHANCES EXTENDED INTO THURSDAY EVENING FOR EASTERN CWA AS
WELL. CAA PATTERN WILL RESULT IN LITTLE DIURNAL TEMP CHANGE FOR
HIGHS THURSDAY AND LOWS BACK CLOSE TO NORMAL FOR THU NITE.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY...
FRIDAY WILL BE A TRANSITION TODAY BETWEEN WEATHER SYSTEMS...WITH
MAIN FORECAST ISSUES IN THE EXTENDED FORECAST CENTERED ON PRECIP
POTENTIAL FRIDAY NIGHT INTO SATURDAY WITH NEXT CLIPPER TYPE SYSTEM.

INDUCED UPPER LEVEL RIDGING BETWEEN STRONG EASTERN CONUS UPPER
TROUGH AND NEXT PACIFIC TROUGH MOVING INTO THE NORTHERN ROCKIES WILL
PROVIDE SYNOPTIC SCALE DEEP SUBSIDENCE ON FRIDAY WITH PARTLY TO
MOSTLY SUNNY CONDITIONS. LOW LEVEL RIDGE AXIS WILL REMAIN WEST OF
THE AREA ON FRIDAY KEEPING REGION IN NORTHWEST LOW LEVEL
FLOW...WHICH WILL ACTUALLY TRANSLATE TO WARM ADVECTION IN THIS CASE
DUE TO DEPARTING LOW LEVEL COOL POCKET WITH THE EASTERN CONUS
TROUGH. HIGHS IN THE LOWER TO MID 40S SEEM ATTAINABLE AT THIS TIME
GIVEN INSOLATION AND WARM ADVECTION.

BY FRIDAY...ATTENTION WILL SHIFT TO UPPER TROUGH TRACKING ACROSS
NORTHERN TIER OF US. SOME FAIRLY SUBSTANTIAL DISCREPANCIES NOTED
AMONG VARIOUS MODEL GUIDANCE IN TERMS OF EVOLUTION OF THIS
SYSTEM...AS 12Z GFS/NAM APPEAR TO BE DEEPER AND FURTHER SOUTH THAN
WHAT WOULD BE SUGGESTED BY SREF AND ECMWF. NOT A WHOLE LOT OF
CONFIDENCE AT THIS POINT IN TERMS OF TRACK BUT JUST FROM A PURE
WATER VAPOR INSPECTION OF THIS DISTURBANCE CURRENTLY ACROSS EASTERN
PACIFIC AND A STRONG UPPER JET STREAK CUTTING THROUGH THE BASE OF
THIS TROUGH...WOULD TEND TO PUT MORE STOCK IN THE MORE AMPLIFIED
SOLUTION. HOWEVER...TREND TO A MORE STOUT MID/UPPER RIDGE IN
ADVANCE OF THIS TROUGH MAY TEND TO SUPPORT FURTHER NORTH IDEA OF
OFFERED BY SREF/ECMWF. TAKING THIS INTO CONSIDERATION...GENERALLY
GEARED FORECAST TOWARD A BLEND OF THESE TWO CAMPS UTILIZING NAM/GFS
DEPTH AND ECMWF/SREF TRACK. NET EFFECT ON THIS FORECAST IS RATHER
MINIMAL WITH JUST SOME SHARPENING OF NORTH TO SOUTH POP GRADIENT
FRIDAY NIGHT INTO SATURDAY WITH HIGHEST CHANCE POPS IN THE NORTH
BASED ON VORT TRACK. WITH SFC LOW EXPECTED TO TRACK JUST NORTH OF
THE AREA BASED ON THIS BLENDED SOLUTION...LOW LEVEL THERMO PROFILES
MAY BE WARM ENOUGH TO SUPPORT MAINLY LIQUID FOR MOST OF THE AREA
SATURDAY AFTERNOON...BUT DID MAINTAIN RAIN/SNOW MENTION ACROSS MOST
OF THE AREA. SOME LINGERING LIGHT SNOW MAY PERSIST IN THE FAR EAST
SATURDAY EVENING BEFORE THIS SHORT WAVE EXITS TO THE EAST. WARM
THERMAL PROFILES SHOULD RESULT IN LITTLE OR NO SNOW ACCUMULATION.

WHILE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT IN NEXT SHORT
WAVE AFFECTING THE AREA IN THE MONDAY TIMEFRAME...BOTH 12Z GFS AND
ECMWF ARE TRENDING MORE TOWARD IDEA OF MORE EMPHASIS ON SOUTHERN
STREAM TROUGH DIGGING INTO LOWER MS RIVER VALLEY LIMITING LOW LEVEL
MOISTURE RETURN ACROSS THE AREA. HAVE REMOVED POPS FOR MONDAY FOR
NRN TWO THIRDS OF THE AREA. SOME HINTS AT MAYBE ANOTHER MID WEEK
DISTURBANCE BRINGING NEXT CHANCE OF -RA...BUT HAVE HELD OFF ON ANY
POPS AT THIS TIME DUE TO PROGRESSIVE NATURE OF FLOW MAKING ANY
POTENTIAL SHORT WAVES DIFFICULT TO TIME FROM THIS FORECAST DISTANCE.

&&

.AVIATION...
IFR CONDITIONS WIDESPREAD ACROSS THE AREA EXPECTED TO CONTINUE THIS
AFTERNOON AS LOW PRESSURE SYSTEM APPROACHES. LIFR CIGS ALSO POSSIBLE
AS INDICATED BY UPSTREAM OBS IN THE VICINITY OF THE CENTER SFC LOW.
WIND SHIFT TO NW EXPECTED OVERNIGHT AS LOW PULLS OUT TO THE NE. COLD
AIR MOVING IN BEHIND THIS SYSTEM WILL HAVE AMPLE LOW LEVEL MOISTURE
TO WORK WITH AND CHANGE RAIN OVER TO SNOW AT KSBN BY 12Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...MARSILI
AVIATION...LOGSDON
Hazardous weather outlook, Mar 9, 4:34 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST WED MAR 9 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
434 AM EST WED MAR 9 2011 /334 AM CST WED MAR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG SOME RIVERS IN THE
AREA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FLOOD
WARNINGS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MINOR FLOODING IS EXPECTED TO CONTINUE ALONG SOME RIVERS IN THE AREA
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED... THOUGH RAINFALL REPORTS
WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AND THURSDAY NIGHT...
AND AGAIN SATURDAY AND SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:02 AM ESTRiver Flood WarningIWXCass, Miami, Wabash29 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.